Wildfire, East Slopes Northern Cascades
- When
- July 24, 1:00 PM PST to July 31, 11:59 PM PST
- Where
- East Slopes Northern Cascades forecast zone
- Reported by
- OTHER FEDERAL AGENCY
The Tripod Fire, centered 7 miles east-northeast of Winthrop was a lightning caused fire that burned through the month of September. Total acres burned totaled 175,184 acres.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
The Tripod Fire, centered 7 miles east-northeast of Winthrop was a lightning caused fire that burned through the month of September. Total acres burned totaled 175,184 acres. Two outbuildings were destroyed by the fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 24, 8:22 AM PST, 4 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 922 AM PDT MON JUL 24 2006 .SYNOPSIS... TEMPERATURES WILL SLOWLY COOL OVER THE NEXT COUPLE DAYS AS HIGH PRESSURE WEAKENS OVER THE AREA. HOWEVER TEMPERATURES WILL REMAIN WELL ABOVE NORMAL. ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING OVER THE NORTHERN MOUNTAINS. && .DISCUSSION...UPDATED FORECAST TO REMOVE MORNING THUNDERSTORM WORDING AS ACTIVITY HAS MOVED OUT OF NORTHEAST WASHINGTON AND NORTHERN IDAHO THIS MORNING. SMALL THUNDERSTORM THREAT POTENTIAL STILL REMAINS FOR THIS AFTERNOON AND EVENING UP IN THE NORTHERN HALF OF THE FORECAST AREA. && .AVIATION...VFR CONDITIONS WILL PERSIST AT ALL TAF SITES THROUGH 18Z TUESDAY. ISOLATED THUNDER POSSIBILITY AFTER 18Z MON-03Z TUE CONFINED MAINLY TO NORTH. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 99 66 96 64 93 61 / 10 0 0 0 0 0 COEUR DALENE 98 63 96 59 92 56 / 10 10 0 0 0 0 PULLMAN 97 57 95 57 91 56 / 0 0 0 0 0 0 LEWISTON 107 70 101 66 98 65 / 0 0 0 0 0 0 COLVILLE 104 59 99 50 96 53 / 10 10 0 0 10 0 SANDPOINT 92 60 91 54 90 57 / 10 10 0 0 10 0 KELLOGG 98 61 93 54 91 57 / 10 10 0 0 0 0 MOSES LAKE 104 67 99 63 96 63 / 0 0 0 0 0 0 WENATCHEE 104 72 97 68 93 67 / 0 0 0 0 0 0 OMAK 105 68 101 64 96 64 / 10 10 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 355 AM PDT MON JUL 24 2006 IDZ001>004-026-027-WAZ031>038-041>044-251300- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE... PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE... DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC... INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP... OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE... MANSFIELD 355 AM PDT MON JUL 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT HOT WEATHER WILL CONTINUE FOR ONE MORE DAY AS A RIDGE REMAINS OVER THE INLAND NORTHWEST. HIGH TEMPERATURES TODAY WILL RANGE BETWEEN 97 TO 107 ACROSS MOST VALLEY LOCATIONS...BREAKING SOME TEMPERATURE RECORDS. IN ADDITION TO THE HEAT...THERE IS THE THREAT OF DRY THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE NORTHERN MOUNTAINS. PLEASE REFER TO THE LATEST PUBLIC INFORMATION STATEMENT (SEAPNSOTX) FOR MORE DETAILS ON THE ANTICIPATED NEAR RECORD TEMPERATURES...OR UNDER TOP NEWS ON OUR HOME PAGE AT WWW.WEATHER.GOV/SPOKANE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524587.